Alert archive / New York / Wind Advisories in 2025
Wind Advisory 16, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Nov 4, 2025, 1:03 PM EST for 16 counties in New York. It took effect at Nov 5, 2025, 1:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2025, 1:03 PM EST (18:03 UTC)
- In effect from
- Nov 5, 2025, 1:00 PM EST
- Expired
- Nov 6, 2025, 12:26 AM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325 WWUS71 KBUF 041803 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 103 PM EST Tue Nov 4 2025 NYZ001>008-010>014-019>021-085-050615- /O.NEW.KBUF.WI.Y.0016.251105T1800Z-251106T0600Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 103 PM EST Tue Nov 4 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of western and north central New York. * WHEN...From 1 PM Wednesday to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMA
3 follow-up statements
194 WWUS71 KBUF 050534 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1234 AM EST Wed Nov 5 2025 NYZ001>008-010>014-019>021-085-051815- /O.CON.KBUF.WI.Y.0016.251105T1800Z-251106T0600Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 1234 AM EST Wed Nov 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of western and north central New York. * WHEN...From 1 PM this afternoon to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JJR
904 WWUS71 KBUF 051757 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1257 PM EST Wed Nov 5 2025 NYZ001>008-010>014-019>021-085-060600- /O.CON.KBUF.WI.Y.0016.251105T1800Z-251106T0600Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 1257 PM EST Wed Nov 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...All of western and north central New York. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JM
658 WWUS71 KBUF 060526 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1226 AM EST Thu Nov 6 2025 NYZ001>008-010>014-019>021-085-060630- /O.CAN.KBUF.WI.Y.0016.000000T0000Z-251106T0600Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 1226 AM EST Thu Nov 6 2025 ...WIND ADVISORY IS CANCELLED... The threat of strong winds has ended, therefore the Wind Advisory has been cancelled. $$ JJR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Nov 4, 5:51 AM EST, 7 hours 12 minutes earlier.
Area forecast discussion, Nov 4, 5:51 AM EST, 7 hours 12 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
551 AM EST Tue Nov 4 2025
.SYNOPSIS...
A ridge of high pressure will press northward across the Eastern
Great Lakes today, ending morning showers southeast and east of Lake
Ontario and allow for increasing amounts of sunshine. A deepening
area of low pressure will advance eastward, just north of Lake
Ontario Wednesday and Wednesday night with strong southwest to then
westerly winds that may gust into the lower 50 mph range across our
region. A period of rain showers Wednesday with the passing cold
front and storm system will taper off as showers, and perhaps higher
elevation snow Wednesday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
This early morning much of the convective shower activity from last
evening and early overnight is ending as the base of a dynamic mid
level trough, and its associated PV anomaly and steep mid level
lapse rates shifts eastward. Could see a spot shower flare up east
of Rochester through the early morning hours.
Otherwise for today surface high pressure will nose northward from
the Ohio Valley, providing for increasing amounts of sunshine
through the day, and eroding the lake clouds east of Lake Ontario.
There will still remain a gusty breeze with a decent pressure
gradient on the back side of the departing trough/rapidly deepening
western Atlantic low that will provide for westerly gusts 20 to 30
mph, though localized gusts into the upper 30 mph range along the
immediate western shorelines of Lake Erie and Ontario.
This surface ridge axis will cross our region this evening with
winds becoming light and backing to southerly. Behind the departing
surface high, and deepening area of low pressure over the Central
Great Lakes, surface winds will begin to pick up late tonight.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Our active weather pattern will continue as we move into the short
term period...with another mid-level trough/vigorous embedded
shortwave and attendant clipper low passing across our region in the
Wednesday-Wednesday evening time frame. Shorter-term model guidance
is converging upon the idea of taking the deepening clipper system
just to the north of Lake Ontario on a west-east track Wednesday
afternoon and evening...with an accompanying 45-55 knot low level
jet on the south side of the low passing across our region in the
process. While the warm advection regime out ahead of the clipper
will help to keep the strongest winds confined aloft through
Wednesday morning...simple pattern recognition and modeled wind
profiles/BUFKit momentum transfer scheme suggest a solid potential
for another round of at least some advisory-criteria wind gusts
during Wednesday afternoon and evening.
These will start first in the typical areas NE/ENE of Lake Erie
Wednesday afternoon with the approach and passage of the system's
cold front...before spreading further inland across the rest of the
area south of Lake Ontario late Wednesday and early Wednesday
evening as winds veer sharply to westerly and then northwesterly in
the wake of the cold frontal passage. The strongest winds will be
tied to the cold frontal passage and the post-frontal cold air
advection regime and should last roughly 3-6 hours at any given
location... before rapidly dropping off from west-east Wednesday
night with the departure of the surface low and the low level jet.
East of Lake Ontario forecast confidence in potentially headline-
worthy winds is lower given the closer proximity to the low
track...but these remain a possibility even there...particularly in
areas along and a bit inland from the Oswego and Jefferson county
lakeshores.
With all of the above in mind...have significantly upped both
sustained winds and gusts from the woefully-underdone NBM both
Wednesday and Wednesday night...and will highlight the potential for
headline-worthy winds within the Hazardous Weather Outlook. Given
the magnitude of the low-level wind field seen in some of the
stronger guidance...a few lower-end warning-criteria wind gusts
cannot be completely ruled out downwind of Lake Erie Wednesday
afternoon/early Wednesday evening.
Otherwise...the passing clipper system will bring another round of
widespread showers to our region...particularly between Wednesday
afternoon and Wednesday evening. With the passage of the system's
trailing cold front...there may also be a very low...but nonzero
chance of a couple isolated thunderstorms given some very limited
instability (MUCAPES of ~200 J/kg) seen in the more aggressive
guidance. Of greater significance...the degree of forcing and shear
present along the front could also allow for any associated low-
topped convection (with or without thunder) to mix some of the
higher-momentum air from aloft down to the surface...thereby
resulting at least a low potential for damaging wind gusts...as has
been highlighted by the Marginal Risk area in SPC's new Day 2
Convective Outlook.
On the backside of this system...lingering wraparound moisture and
cold advection may prove sufficient for some snow to mix in across
the higher terrain of the Tug Hill Plateau and western Adirondack
foothills before the synoptic pcpn winds down Wednesday night...with
some minor accums of under an inch possible. The cold advection
regime and WNW/NW flow in the wake of the low will also bring the
potential for some lake effect rain showers southeast of the
lakes...however these will be short-lived with strong low-level
ridging/drying bringing an end to these during Thursday morning.
Otherwise...the aforementioned ridge will bring us fair...dry...and
cooler weather as it builds across our region during Thursday...then
slides out across New England Thursday night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Moving on into the longer term portion of the forecast...our rather
active/progressive pattern will continue. Medium range guidance
remains in general agreement on taking the next system either across
our area or to our north Friday and Friday night...with this likely
bringing another round of widespread showers and possibly some
stronger winds again. Yet another system will then follow for Sunday
and Sunday night...though the guidance suite remains considerably
more at odds with its eventual track. Potential tracks range from
over/just north of our area to a bit to our south...with the former
posing the potential for yet another round of stronger winds...and
the latter possibly allowing for some snow to mix in on its
backside. What does appear more certain is the coldest airmass of
the season to date will likely follow in the wake of the Sunday
system...resulting in highs only in the 30s and the potential for
some lake effect snow downwind of the lakes early next week.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
For the 12Z TAFS surface high pressure nosing northward from
the Ohio Valley today will bring a brief period of drier air to
our region, with VFR flight conditions, though a still gusty
270-280 wind flow into the 20 knot range.
Tonight winds will back and briefly lighten ahead of the next
deepening area of low pressure over the Central Great Lakes. VFR
flight conditions should prevail through the overnight hours.
Outlook...
Wednesday...MVFR/VFR deteriorating to IFR. Rain showers late. Windy.
Thursday...Mainly VFR.
Friday...MVFR/IFR with showers developing, and continuing through
the night.
Saturday...VFR/MVFR. Showers likely east of Lake Erie and Lake
Ontario, with a chance for showers northern Niagara Frontier to
Genesee Valley.
&&
.MARINE...
Latest surface observations display winds largely below gale force
on the eastern Great Lakes, and will drop the present gale warning
for all eastern Great Lakes. A small craft advisory will be in place
on the nearshore waters of Lakes Erie and Ontario for a westerly
wind today...to 30 knots early...and then slowly diminishing later
today as a surface ridge of high pressure reaches the Lower Great
Lakes. Waves will remain choppy into the early evening hours, and
will run the SCA through 10 pm tonight for Lake Erie and the western
Lake Ontario waters, and 4 am Wednesday for the central and eastern
Lake Ontario waters.
This ridge of high pressure will provide for just a brief break from
rough waters late tonight, as a southerly flow will begin to
increase on the back side of the departing surface high, and a
deepening storm system over the Central Great Lakes. As this surface
low tracks eastward, just to the north of Lake Ontario, gale force
winds will become likely for the Lake Waters. Small craft conditions
are likely for the Niagara River...though depending upon the track
of the low, winds may not reach SCA thresholds for the Saint
Lawrence River.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 10 PM EST this evening for LEZ040-
041.
Gale Watch from Wednesday morning through Wednesday
evening for LEZ040-041.
Small Craft Advisory until 10 PM EST this evening for
LOZ042.
Gale Watch from Wednesday morning through late Wednesday
night for LOZ042>045-062>065.
Small Craft Advisory until 4 AM EST Wednesday for
LOZ043>045.
&&
SYNOPSIS...Thomas
NEAR TERM...Thomas
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...Thomas
MARINE...ThomasHazardous weather outlook, Nov 4, 2:47 AM EST, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 247 AM EST Tue Nov 4 2025 NYZ001>008-010>014-019>021-085-050800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 247 AM EST Tue Nov 4 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A deepening storm system will pass by just north of Lake Ontario Wednesday, with strong west winds gusting 50 to 55 mph Wednesday around noontime with the strong wind gusts remaining through the evening hours as they become a northwest direction. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-050800- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 247 AM EST Tue Nov 4 2025 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-050800- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 247 AM EST Tue Nov 4 2025 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-050800- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 247 AM EST Tue Nov 4 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 12:52 AM EST | Small Craft Advisory | BUF | 21 hr | |
| Nov 4, 2:46 AM EST | Gale Watch | BUF | 11 hr | |
| Nov 4, 1:42 PM EST | Gale Warning | BUF | 35 hr |
Nearby
Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.